Subs and gabapentin question?
- 1 Jan 2012 by Jillynnie
- 2 January 2012
- anxiety, pain, fibromyalgia, nausea/vomiting - chemotherapy induced, gabapentin
I hope everyone is doing well and is having a wonderful holiday season.
I am about to head out to my best friend's house for our traditional New Year's Eve game night. (5th year running..since I moved back to Houston. She and I have been friends for going on 45 years now!)
I don't want to spend the evening on the couch due to this freakin fibro. I have a prescription of Gabapentin and was wondering if I can take this while on subs? I have taken 6mg thus far today and don't want to take anymore. My wrists, knees and heels are screaming at me. Is it safe to take this other pain med? I worry about anything making me nauseous but I can't get any relief right now.
Does anyone have any feedback?
Thanks SO much,
Added 2 Jan 2012:
Thank you everyone for your input. I see my neuro on the 5th and am anxious to see what she says. Meantime I am going to ask her if adding the gabapentin will help with the pain and possibly begin reducing the subs again.
I am already struggling with the idea of the weight gain that may come with this..(have gained 20lbs since September) and don't want to gain any more. I was underweight at the start, but still...would be happier if I was down about 10 lbs. Now, I agree that feeling better is the ultimate goal in our lives but...to be blunt...I just turned 50 3 days ago and if I have to struggle with my weight too then that is a factor for me. Is that vain? Most likely. But, that is just the way I feel. So...
Dilemma time, i guess. :/
You can take these two meds together, but the gabapentin won't work from just one dose. It has to build in your system over several days before becoming effective.
Jill ... just have a minute, Happy New Year, but think you would be much better off with you using the gabapentin and stopping the subs. Then I would work on the gabapentin when you are clean from the subs.It will most likely go the most easiest on you with w/d and what not doing it like this. Hope that helps.
hey there... happy new year to everyone!
I , at one time, was on both these meds together ++and then some!
Only thing with the gab. was that it made me tiered... it was a night time med,FOR ME... everyone is different... hope you feel relief soon...
I'd wait 'til after the games to take it ., if you can!
Hi sweet Jilly... Happy New Year...
Listen, I know you had to go back up on the subs due to your pain that you are currently having of which I am so sorry that you are experiencing. I hope that you soon get relief. The gabapentin should work for you, like Laurie said, in just a couple of days. It is very similar to Lyrica with less side effects, in my humble opinion. It does cause some weight gain when taken over time... I gained 10#'s when I was on it. Luckily the weight came off when I stopped it. It is really meant for neuropathic pain. I am not sure if this is the type of pain that you are experiencing but it is worth a try. I truly hope it helps.
Well... it has just turned 2012 while I am typing this. I think this is the first time in my life that I am experiencing bringing in the new year alone... it is ok. I had a lovely dinner with some friends earlier. I have been having some pensive time now and have DETERMINED that 2012 will be a good year. Yes, it is a choice... land I choose to make it the best year ever!!!
Happy New Year to all and to you my dear JillyBean!!! Love, di
I used to get Rx. for both Methadone & Neurontin (Gabapentin) up to 1200mg Gabapentin a day taken throughout the day. Idk about Suboxone if your doctor prescribed em both to you then take em because Gabapentin are noted for increasing & prolonging the pain relief when taken along with Opioid Painkillers.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jun 2013 • 2 answers
Posted 2 Jan 2014 • 3 answers
Posted 16 Jul 2014 • 2 answers
Posted 2 Dec 2015 • 4 answers
Posted 26 Mar 2017 • 2 answers